Advanced Search
MyIDEAS: Login to save this paper or follow this series

Inference Robustness in Multivariate Models with a Scale Parameter

Contents:

Author Info

  • FERNANDEZ, Carmen

    (Institut de Statistique, Université catholique de Louvain, B-1348 Louvain-la-Neuve, Belgium)

  • OSIEWALSKI, Jacek

    (Department of Econometrics, Academy of Economics; Krakow, Poland and CORE, Université catholique de Louvain, B-1348 Louvain-la-Neuve, Belgium)

  • STEEL, Mark FJ.

    (CentER for Economic Research and Dept of Econometrics, Tilburg University, The Netherlands)

Abstract

We formulate a general representation of points z E Rn - {O} in terms of pairs (y, r), where r > 0, y lies in some space y, and z = ry. In addition, we impose that the representation is unique. An example of such a representation is polar coordinates. As an immediate consequence, we can represent random variables Z that take values in Rn - {O} as Z = RY, where R is a positive random variable and Y takes values in y. By fixing the distribution of either R or Y, while imposing independence between them, we generate classes of distributions on Rn. Many families of multivariate distributions, like e.g. spherical, lq-spherical, v-spherical and anisotropic, can be interpreted in this unifying framework. Some classical inference procedures can be shown to be completely robust in these classes of multivariate distributions. These findings are used in the practically relevant contexts of location-scale and pure scale models. Finally, we present a robust Bayesian analysis for the same models and indicate the links between classical and Bayesian results. In particular, for the regression model with Li.d. errors up to a scale: a formal characterization is provided for both classical and Bayesian robustness results concerning inference on the regression parameters.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://alfresco.uclouvain.be/alfresco/download/attach/workspace/SpacesStore/64e84753-f747-40fa-be88-fa0b5b7bccf3/coredp_1995_30.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Université catholique de Louvain, Center for Operations Research and Econometrics (CORE) in its series CORE Discussion Papers with number 1995030.

as in new window
Length:
Date of creation: 01 May 1995
Date of revision:
Handle: RePEc:cor:louvco:1995030

Contact details of provider:
Postal: Voie du Roman Pays 34, 1348 Louvain-la-Neuve (Belgium)
Phone: 32(10)474321
Fax: +32 10474304
Email:
Web page: http://www.uclouvain.be/core
More information through EDIRC

Related research

Keywords:

Other versions of this item:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Fernandez, C. & Osiewalski, J. & Steel, M.F.J., 1993. "The Continuous Multivariate Location-Scale Model Revisited: A Tale of Robustness," Papers 9380, Tilburg - Center for Economic Research.
  2. Dreze, Jacques H., 1977. "Bayesian regression analysis using poly-t densities," Journal of Econometrics, Elsevier, vol. 6(3), pages 329-354, November.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Fernández, C. & Steel, M.F.J., 1995. "Reference priors in non-normal location problems," Discussion Paper 1995-91, Tilburg University, Center for Economic Research.
  2. Fernández, C. & Steel, M.F.J., 1996. "On Bayesian Inference under Sampling from Scale Mixtures of Normals," Discussion Paper 1996-02, Tilburg University, Center for Economic Research.
  3. Fernández, C. & Osiewalski, J. & Steel, M.F.J., 1996. "On the Use of Panel Data in Bayesian Stochastic Frontier Models," Discussion Paper 1996-17, Tilburg University, Center for Economic Research.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:cor:louvco:1995030. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Alain GILLIS).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.